Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 39, NWS Milwaukee, WI

April 18, 2016

NWS Milwaukee, WI issued this small craft advisory at Apr 18, 2016, 10:45 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2016, 10:45 PM CDT (03:45 UTC)
Expired
Apr 19, 2016, 9:13 AM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

760 
WHUS73 KMKX 190345
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1045 PM CDT MON APR 18 2016

...GUSTY NORTHERLY WINDS TONIGHT AND TUESDAY...

.GUSTY NORTHERLY WINDS WILL CONTINUE TONIGHT AND TUESDAY IN THE
WAKE OF A STRONG COLD FRONT. WAVES WILL APPROACH 4 FEET. 

LMZ643>646-191145-
/O.NEW.KMKX.SC.Y.0039.160419T0345Z-160419T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1045 PM CDT MON APR 18 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT TUESDAY.


* WINDS: NORTH TO NORTHEAST 10 TO 20 KNOTS WITH GUSTS UP TO 25
  KNOTS.

* WAVES: 3 TO 4 FEET. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MG
2 follow-up statements
292 
WHUS73 KMKX 190819
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 AM CDT TUE APR 19 2016

...GUSTY ONSHORE WINDS TO PERSIST THIS MORNING...

.GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE THIS MORNING WITH
GUSTS TO 25 KNOTS. THESE WINDS WILL CAUSE WAVE HEIGHTS OF 2 TO 4
FEET. BOTH THE WINDS AND WAVES WILL DECREASE DURING THE AFTERNOON. 

LMZ643>646-191630-
/O.CON.KMKX.SC.Y.0039.000000T0000Z-160419T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
319 AM CDT TUE APR 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WINDS: NORTH TO NORTHEAST 10 TO 20 KNOTS WITH GUSTS UP TO 25
  KNOTS DECREASING DURING THE AFTERNOON.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
922 
WHUS73 KMKX 191413
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 AM CDT TUE APR 19 2016

...WINDS AND WAVES JUST BELOW SMALL CRAFT CRITERIA...

.THE GUSTY NORTHEAST WINDS HAVE DROPPED TO BELOW SMALL CRAFT
CRITERIA. HOWEVER WAVES WILL STILL BE AROUND 2 TO 4 FEET. 

WINDS AND WAVES MAY INCREASE AGAIN THIS EVENING.

LMZ643>646-191515-
/O.CAN.KMKX.SC.Y.0039.000000T0000Z-160419T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
913 AM CDT TUE APR 19 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

A PERSISTENT NORTHEAST FLOW OF 10 TO 20 KNOTS WILL KEEP WAVES
AROUND 2 TO 4 FEET TODAY.

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 10:07 PM CDT, 38 minutes earlier.

Area forecast discussion, Apr 18, 10:07 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1007 PM CDT MON APR 18 2016

.UPDATE...THE COLD FRONT CURRENTLY EXTENDS FROM WI DELLS TO NWS
SULLIVAN TO LAKE COUNTY IL. THE FRONT WON/T REACH SW WI UNTIL 06Z
AND THEN INTO ERN IA AND FAR NW IL. THE PASSAGE OF THE FRONT WILL
REINFORCE THE DRY AIR IN THE LOW LEVELS...THUS ONLY SMALL CHANCES
OF LGT SHOWERS LATE TNT AND ON TUE. THE MID TO UPPER LEVELS WILL
MOISTEN AS PVA INCREASES AHEAD OF THE LARGE UPPER LOW OVER THE
CENTRAL ROCKIES. THE UPPER LEVEL LAPSE RATES WILL BE STEEP GIVING
THE CHANCES OF LGT SHOWERS. THE HIGH TEMPS FOR TUE WILL LIKELY
NEED TO BE LOWERED GIVEN THE CLOUD COVER AND COOL ELY WINDS.

&&

.AVIATION/06Z TAFS/...DRY AIR IN THE LOWER LEVELS SHOULD MAINTAIN
VFR CONDITIONS FOR TUE DESPITE THE CHANCES OF LGT SHOWERS.
STRATUS MAY DEVELOP TUE EVE OVER SOUTH CENTRAL WI AS ADDITIONAL
MOISTENING AND BETTER CHANCES OF RAIN OCCUR.

&&

.MARINE...COMING SOON.

&&

.PREV DISCUSSION... /ISSUED 231 PM CDT MON APR 18 2016/

SHORT TERM...

TONIGHT AND TUESDAY - CONFIDENCE...MEDIUM

FIRST ISSUE TONIGHT WILL BE MONITORING SOUTHWARD SAGGING BACK DOOR
COLD FRONT INTO THE AREA AND MONITORING ANY POTENTIAL ACCELERATION
ALONG THE LAKE WITH ABRUPT WIND SHIFT/TEMP DROPOFF. WATCHING THIS
BOUNDARY ACROSS NE WI AND NOTE SOME INCREASING IN NORTHERLY GUSTS IN
THE BAY AND DOOR COUNTY LOCALES THOUGH PRESSURE RISE AREA NOT
IMPRESSIVE ATTM. MODELS TREND THIS BOUNDARY INTO SE WI THIS EVENING
AND A WIND SHIFT TO THE NORTHEAST WITH SOME HIGHER LAKESIDE GUSTS
LIKELY AND POTENTIAL FOR A FAIRLY SUBSTANTIAL TEMP DROPOFF.
OTHERWISE LARGE UPPER LOW CONTINUES TO SPIN ACROSS THE ROCKIES.
WATER VAPOR ALSO SHOWS CONVEYOR OF MOISTURE STREAMING NORTHWARD FROM
TEXAS TO THE NORTHERN PLAINS. PRECIP IS ONLY AS CLOSE AS WESTERN
IOWA AND THAT IS LIFTING MOSTLY NORTHWARD. TREND IN MODELS IS FOR
THE MID LEVEL RIDGE AXIS TO BREAK DOWN SOMEWHAT HEADING INTO TUESDAY
WHICH ALLOWS FOR SOME LEAD IMPULSES ON EASTERN PERIPHERY OF STORM
SYSTEM TO SLIDE INTO WI. THERE ARE VARIOUS SOLUTIONS WITH RESPECT TO
QPF WITH THE NAM THE DRIEST...BASICALLY SPLITTING PRECIP TO OUR
NORTH AND SOUTH...AND THE GFS AND ECMWF WHICH GRADUALLY BRING SOME
RAIN INTO SC WI LATER TONIGHT AND SPREAD THE CHANCE NORTHEAST
THROUGH THE DAY. WILL TAKE A MIDDLE OF THE ROAD APPROACH TO POPS
WITH THIS PROGRESSION. MUCH COOLER TEMPS CWA WIDE...ESP IN THE EAST
WITH MORE CLOUDS AND POST FRONTAL COOLER AIRMASS WITH NE WINDS.

TUESDAY NIGHT AND WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM.

THE PLAINS UPPER LOW CONTINUES TO MOVE EAST TOWARD THE MID AND
UPPER MISSISSIPPI VALLEY AND WEAKENS A LITTLE MORE. THE UPPER
DIVERGENCE AND 700 MB UPWARD MOTION WEAKENS TUESDAY NIGHT...THEN
INCREASES AGAIN WEDNESDAY AFTERNOON. 700 MB RH DRIES FROM THE WEST
TUESDAY EVENING...THEN INCREASES WEDNESDAY AFTERNOON. THE LOWER
LEVEL RH FROM 925 TO 850 MB REMAINS HIGH. THERE IS A LITTLE
ELEVATED CAPE AROUND 50 JOULES/KG THAT BECOMES SURFACE BASED
WEDNESDAY AFTERNOON APPROACHING 100 JOULES/KG.

THE GFS AND ECMWF BRINGS VERY LIGHT PRECIPITATION ACROSS SOUTHERN
WISCONSIN AT TIMES DEPENDED ON THE MODEL. HOWEVER ALL MODELS
INCREASE THE PRECIPITATION WEDNESDAY...WITH THE 00Z ECMWF BEING
THE FASTEST.

THE SURFACE WINDS VEER MORE SOUTHEAST BUT CLOUD COVER SHOULD KEEP
TEMPERATURES DOWN A LITTLE...WITH THE MAIN SURFACE WARM FRONT NEAR
OR JUST SOUTH OF THE ILLINOIS BORDER.

WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE IS MEDIUM.

THE PLAINS UPPER LOW BECOMES MORE PROGRESSIVE AS A MORE OPEN
WAVE...AS IT MOVES ACROSS WISCONSIN AND ILLINOIS. THE UPPER LEVEL
DIVERGENCE AND 700 MB UPWARD MOTION DECREASES DURING THE DAY
THURSDAY. THE 700/850/925 MB RH STAYS HIGH. THE SURFACE AND
925 MB LOW CROSSES ACROSS FAR NORTHERN ILLINOIS THURSDAY.

A DRY WEDGE OF THE RAIN PUSHES INTO SOUTHERN WISCONSIN LATER
WEDNESDAY NIGHT BEFORE INCREASING AGAIN THURSDAY AFTERNOON WHEN
GFS SOUNDINGS SHOW AROUND 500 JOULES/KG.

LONG TERM...

THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE IS MEDIUM.

THE TROUGH MOVES ACROSS THE OHIO RIVER VALLEY AND GREAT LAKES
REGION THURSDAY NIGHT AND FRIDAY MORNING.

THE LIGHT RAIN ENDS THURSDAY EVENING BEFORE A SURFACE HIGH BUILDS
INTO WISCONSIN.

SATURDAY AND SUNDAY...FORECAST CONFIDENCE IS MEDIUM.

AN UPPER RIDGE BUILDS ACROSS THE PLAINS WITH A NORTHWEST FLOW
ACROSS WISCONSIN SATURDAY WITH THE WEAKENING RIDGE MOVING INTO
WISCONSIN SUNDAY.

MONDAY...FORECAST CONFIDENCE IS MEDIUM.

A RATHER STRONG TROUGH MOVES ACROSS THE NORTHERN AND CENTRAL
ROCKIES. THE GFS HAS A FASTER SHORTWAVE MOVING TOWARD THE MID
MISSISSIPPI VALLEY.

A STRONG SURFACE MOVES ACROSS KANSAS WHILE THE ECMWF HANGS THE
LOW BACK OVER WESTERN KANSAS. BOTH THE GFS AND ECMWF HAVE THE MAIN
SURFACE BOUNDARY ACROSS SOUTHERN OR CENTRAL ILLINOIS WITH A COOL
EAST FLOW ACROSS SOUTHERN WISCONSIN WITH THE SURFACE HIGH ACROSS
SOUTH CENTRAL CANADA.

AVIATION/00Z TAFS/...

CIRRUS SPILLING EWD FROM THE PLAINS SYSTEM.
INLAND VFR CU FIELD WILL DISSIPATE WITH LOSS OF HEATING. MAIN STORY
WILL BE WATCHING WIND SHIFT ASSOCIATED WITH BACK DOOR COLD FRONT
SLIDING SOUTHWARD DOWN THE LAKE THIS EVENING. LATEST RAP BUFKIT
STILL SHOWING FROPA ABOUT 02Z AT KMKE. WILL BE INTERESTING TO SEE IF
THIS ENDS UP ACCELERATING DOWN THE LAKE PNEUMONIA STYLE. NO DOUBT AN
ABRUPT WIND SHIFT TO THE NORTHEAST WITH SOME GUSTINESS POSSIBLE FOR
A TIME. VFR CLOUD DECK EXPECTED TO INCREASE LATER TONIGHT INTO
TUESDAY AS INFLUENCE OF THE MID LEVEL TROUGH NUDGES EVER SO SLOWLY
CLOSER TO WI. THE CHANCE FOR SOME SHRA WILL RISE LATE TNGT FOR KMSN
AND THEN EXPAND ACROSS SRN WI ON TUESDAY. NEW NAM SHOWS PRECIP TO BE
QUITE SPOTTY WHILE GFS AND ECMWF SHOWING MORE COVERAGE.

MARINE...

WITH BACK DOOR COLD FRONT COMING DOWN THE LAKE THIS EVENING THERE
WILL BE AN ABRUPT WIND SHIFT TO THE NORTHEAST WITH SOME HIGHER
GUSTS POSSIBLE AS THE FRONT PASSES. A MARINE WEATHER STATEMENT MAY
BE NEEDED BUT NOT ISSUING A SMALL CRAFT ADVISORY. OVERALL
EXPECTING NORTHEAST WINDS 10-20 KNOTS WITH WAVES PREDOMINANTLY IN
THE 2-4 FOOT RANGE. A NORTHEAST WIND WILL CONTINUE INTO TUESDAY
THOUGH AT THIS POINT EXPECTING WINDS/WAVES TO BE BELOW THE SMALL
CRAFT THRESHOLDS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...GEHRING
TONIGHT/TUESDAY AND AVIATION/MARINE...COLLAR
TUESDAY NIGHT THROUGH MONDAY...HENTZ
Hazardous weather outlook, Apr 18, 9:05 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
905 PM CDT MON APR 18 2016

WIZ046-047-051-052-056>060-062>072-200215-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
905 PM CDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES HAS ISSUED AN
AIR QUALITY ADVISORY FOR OZONE WHICH WILL REMAIN IN EFFECT UNTIL
11 PM THIS EVENING. THIS ADVISORY AFFECTS THE PEOPLE LIVING IN
THE COUNTIES OF KENOSHA...MILWAUKEE...OZAUKEE...AND COLUMBIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND
WEDNESDAY EVENING...AS WEAK LOW PRESSURE MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS.

LMZ643>646-200215-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
905 PM CDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

GUSTY NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL OCCUR THIS
EVENING IN THE WAKE OF A STRONG COLD FRONT. THE WIND GUSTS WILL
FALL BELOW 20 KNOTS DURING THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE EAST WINDS AND BUILDING WAVES WILL LAST INTO TUESDAY
EVENING...BEFORE WEAKENING. HOWEVER WINDS AND WAVES SHOULD REMAIN
BELOW SMALL CRAFT CRITERIA.

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.